Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS El Paso, TX

July 10, 2000Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jul 10, 2000, 6:16 PM MDT for Hudspeth County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2000, 6:16 PM MDT (00:16 UTC)
Expired
Jul 10, 2000, 7:05 PM MDT
In force
49 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2845 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 110019
SVRELP
TXC229-110105-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
616 PM MDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HUDSPETH COUNTY IN SOUTHWESTERN TEXAS

* UNTIL 705 PM MDT

* AT 615 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  11 MILES NORTH OF FORT HANCOCK OR 10 MILES NORTH OF ACALA...
  MOVING NORTH AT 5 MPH.

EXPECT WINDS GREATER THAN 55 MPH...HAIL THREE QUARTERS OF AN
INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH
THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISE
CAUTION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:32 PM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 10, 1:32 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
132 PM MDT MON JUL 10 2000

SYNOPSIS...
ONE...MAYBE TWO MORE EVENINGS OF SCATTERED THUNDERSTORMS ACROSS THE
AREA...THEN THE THUNDERSTORM THREAT WILL BE CONFINED MOSTLY TO THE
MOUNTAINS FOR THE REST OF THE WEEK.  HIGH PRESSURE IN THE UPPER PART
OF THE ATMOSPHERE WILL BUILD ACROSS THE SOUTHWEST BY MID WEEK AND
THIS WILL HELP DRY US OUT AND RAISE OUR HIGH TEMPERATURES A FEW
DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR.

DISCUSSION...
ALL MODELS IN GENERAL AGREEMENT THAT UPPER HIGH WILL CONTINUE TO
SLOSH BACK WEST OVER THE SOUTHWEST.  BUT FOR THE NEXT COUPLE OF DAYS
WILL STILL HAVE ENOUGH MOISTURE TO GET CONVECTION...ESPECIALLY OVER
THE MOUNTAINS...UP AND GOING.  THUNDERSTORMS WILL BE MUCH LESS WIDE
SPREAD BY MID WEEK AND BEYOND AS THE UPPER HIGH STRENGTHENS
OVERHEAD. PRESSURE GRADIENT WILL REMAIN THROUGH THE PERIOD...SO
WINDS WILL CONTINUE ON THE LIGHT SIDE.  ONLY YOUR TYPICAL AFTERNOON
AND EARLY EVENING PUFFY CU TO SPEAK OF FOR CLOUD COVER.

EL PASO               UU  74/ 97/ 72/ 98/ 72  2-1--
LAS CRUCES            UU  69/ 96/ 67/ 97/ 67  2-1--
ALAMOGORDO            UU  69/ 96/ 67/ 97/ 67  2-1--
CLOUDCROFT            BB  50/ 75/ 48/ 76/ 48  32221
TRUTH OR CONSEQUENCES UU  69/ 97/ 67/ 98/ 67  2-1--
SILVER CITY           BB  63/ 90/ 61/ 91/ 61  33231
DEMING                UU  68/ 96/ 66/ 97/ 66  2-1--
LORDSBU8RG             UU  68/ 98/ 66/ 99/ 66  2-1--
SIERRA BLANCA         UU  71/ 96/ 69/ 97/ 69  2-1--

.ELP...NONE

15 BRICE

N

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.